Illinois, 2003Tornado in Illinois, June 13, 2003
June 13, 2003 · NWS ILX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 13, 12:40 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 12:40 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
140 PM CDT FRI JUN 13 2003
LATEST SURFACE ANALYSIS HAD WEAK LOW PRESSURE CENTERED OVER EAST
CENTRAL ILLINOIS...WITH A WARM FRONT EXTENDING INTO INDIANA AND OHIO
AND A COLD FRONT EXTENDING INTO SOUTHEAST MISSOURI. MAIN CONCERNS
THIS PACKAGE REVOLVE AROUND DISPOSITION OF PRECIPITATION WITH
DEPARTING SYSTEM AND THE THREAT OF ADDITIONAL PRECIPITATION OVER THE
NEXT FEW DAYS.
12Z MODELS IN GOOD OVERALL AGREEMENT. THE ETA SEEMS TO HAVE
INITIALIZED BETTER WITH THE WEAK SHORT WAVE OVER MONTANA AT THE
MOMENT AND SLIDES IT MORE AGGRESSIVELY INTO THE REGION SUNDAY INTO
MONDAY THAN THE OTHER MODELS. HAVE FOLLOWED THE SOLUTION OF THE ETA
MORE CLOSELY AS A RESULT. GUIDANCE TEMPERATURES CLOSE AND REASONABLE
IN DEPICTING SEASONABLE AIRMASS OVERHEAD...SO WILL NOT STRAY TOO FAR.
TONIGHT...THIS WILL MARK THE TRANSITION FROM THE ACTIVE WEATHER OF
THE PAST SEVERAL DAYS TO A QUIETER PATTERN. WEAKENING UPPER/SURFACE
LOW WILL GRADUALLY TRACK EAST ACROSS THE OHIO VALLEY...ALLOWING
UPPER RIDGING AND AN ASSOCIATED SURFACE HIGH TO BUILD IN FROM THE
PLAINS. PLAN ON HAVING PRECIP END FROM WEST TO EAST DURING THE
PERIOD... FOLLOWED BY A LITTLE CLEARING LATE. DO NOT EXPECT SKIES TO
CLEAR OUT TOO RAPIDLY AS SUBSIDENCE/DRYING BEHIND THE SYSTEM IS NOT
TOO STRONG AND LIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE FROM
RECENT RAINS SHOULD ALLOW FOR FOG/STRATUS DEVELOPMENT.
SATURDAY THROUGH MONDAY...NOT A WHOLE LOT TO HANG YOUR HAT ON AS FAR
AS WEATHER FEATURES TO BE CONCERNED ABOUT DURING THE PERIOD. UPPER
RIDGING/SURFACE HIGH BECOME BETTER ESTABLISHED OVER THE REGION WITH
TIME. ENOUGH LOW LEVEL MOISTURE REMAINS TO SUPPORT DIURNAL CU DAILY
(ESPECIALLY SATURDAY). PLAN ON MAINTAINING CURRENT DRY FORECAST
THROUGH THE PERIOD...THOUGH I DO HAVE A FEW CONCERNS. THERE IS NOT
MUCH DRYING TO SPEAK OF BEHIND DEPARTING SYSTEM...WITH MODEL
SOUNDINGS SUGGESTING CAPE VALUES APPROACHING 1500 J/KG ON SATURDAY.
THERE SHOULD NOT BE A FOCUSING MECHANISM PRESENT TO INITIATE
CONVECTION...THOUGH THAT HAS NOT STOPPED A FEW STORMS FROM
DEVELOPING ACROSS IOWA TODAY. MY OTHER MAIN CONCERN IS WITH A WEAK
UPPER WAVE THAT IS FORECAST TO DROP INTO THE REGION FOR
SUNDAY/MONDAY TIME FRAME (ESPECIALLY PER THE ETA). DIURNAL CAPE
VALUES PROGGED TO EXCEED 1000 J/KG EACH DAY AND THIS WAVE MAY
PROVIDE ENOUGH FORCING TO POP SOME STORMS (DESPITE CURRENT LACK OF A
SURFACE REFLECTION IN THE MODELS).
TUESDAY THROUGH FRIDAY...EXTENDED MODELS AND THEIR ENSEMBLES IN GOOD
OVERALL AGREEMENT IN DEPICTING THE MAIN WEATHER FEATURES EXPECTED TO
IMPACT CENTRAL ILLINOIS DURING THE PERIOD. HOWEVER...AS CAN BE
EXPECTED IN A WEAK SUMMER FLOW PATTERN...THERE ARE SOME
DISAGREEMENTS ON THE FINER DETAILS. SUPPER/SURFACE RIDGING EXPECTED
TO BREAK DOWN/TRANSLATE EAST OF REGION AS TROFFING WORKS ITS WAY
INTO CENTRAL NORTH AMERICA. MODELS HAVE TRENDED SLIGHTLY QUICKER
BRINGING THIS TROFFING TOWARD ILLINOIS...SO WILL INTRODUCE A CHANCE
OF SHOWERS AND THUNDERSTORMS STARTING LATE TUESDAY NIGHT. THE THREAT
FOR SHOWERS/STORMS SHOULD PERSIST INTO FRIDAY...WITH THE MODELS
SUGGESTING PERSISTENT TROFFING IN THE UPPER FLOW AND A FRONTAL
BOUNDARY IN THE VICINITY OF CENTRAL ILLINOIS THROUGH THE PERIOD.
TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMALS.
.ILX...NONE.
BAK
Hazardous weather outlook, Jun 13, 10:05 AM CST, 6 hours 55 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1105 AM CDT FRI JUN 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY WITH THE
PRIMARY THREAT FROM THESE STORMS BEING LOCALLY HEAVY RAINFALL
AMOUNTS. SOUTH OF INTERSTATE 70...MORE ORGANIZED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY THIS AFTERNOON...A FEW
OF THESE MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL...BUT IT APPEARS
THE MORE ORGANIZED SEVERE WEATHER THREAT WILL REMAIN JUST SOUTH OF
THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEASTERN
ILLINOIS SATURDAY MORNING. AFTER THAT...THE NEXT CHANCE FOR
THUNDERSTORMS WILL BE WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC
AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT:
HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL
IN LOWER CASE.
Tornado, McLean
- When
- June 13, 5:00 PM CST
- Where
- McLean County, 1 mi NE of Kumler
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.317, -88.567
A tornado briefly touched down and blew the roof off of a shed. No injuries were reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, June 13 to 14, 20035 deaths · $100,000 · 1 event
- Flash Flooding and Hail in Texas, June 13, 20033 injured · $430,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, June 13, 2003$1.4 million · 2.75 in hail · 14 events
- Damaging Winds in Texas, June 13, 20039 injured · $60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Winds in Maryland, June 13, 20031 injured · $545,000 · 52 kt wind · 13 events
- Lightning Strikes in Texas, June 13, 2003$546,000 · 2 events
- Damaging Winds in Texas, June 13, 2003$375,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, June 13, 2003$114,000 · 55 kt wind · 13 events
- Flash Flood and Damaging Wind in Georgia, June 13, 2003$163,000 · 50 kt wind · 4 events
- Flooding in Ohio, June 13 to 14, 2003$150,000 · 2 events
- Flash Flooding and Damaging Wind in Texas, June 13, 2003$120,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in Texas, June 13, 2003$34,000 · 1.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363005.